Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Rheumatology
Volume 2013 (2013), Article ID 409152, 3 pages
http://dx.doi.org/10.1155/2013/409152
Case Report

A New Case of DRESS Syndrome Induced by Sulfasalazine and Triggered by Amoxicillin

1Internal Medicine Department, Rheumatology Unit, G.B. Morgagni Hospital, Via Forlanini 34, 47121 Forlì, Italy
2Dermatology Unit, G.B. Morgagni Hospital, Via Forlanini 34, 47121 Forlì, Italy
3Pathology Unit, G.B. Morgagni Hospital, Via Forlanini 34, 47121 Forlì, Italy

Received 1 May 2013; Accepted 23 June 2013

Academic Editors: K. P. Makaritsis, J. Mikdashi, and P. E. Prete

Copyright © 2013 Francesco Girelli et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. M. Rudwaleit, D. van der Heijde, M. A. Khan, J. Braun, and J. Sieper, “How to diagnose axial spondyloarthritis early,” Annals of the Rheumatic Diseases, vol. 63, no. 5, pp. 535–543, 2004. View at Publisher · View at Google Scholar · View at Scopus
  2. P. Cacoub, P. Musette, V. Descamps et al., “The DRESS syndrome: a literature review,” The American Journal of Medicine, vol. 124, no. 7, pp. 588–597, 2011. View at Publisher · View at Google Scholar · View at Scopus
  3. H. Bocquet, M. Bagot, and J. C. Roujeau, “Drug-induced pseudolymphoma and drug hypersensitivity syndrome (Drug Rash with Eosinophilia and Systemic Symptoms: DRESS),” Seminars in Cutaneous Medicine and Surgery, vol. 15, no. 4, pp. 250–257, 1996. View at Google Scholar · View at Scopus
  4. S. H. Kardaun, A. Sidoroff, L. Valeyrie-Allanore et al., “Variability in the clinical pattern of cutaneous side-effects of drugs with systemic symptoms: does a DRESS syndrome really exist?” British Journal of Dermatology, vol. 156, no. 3, pp. 609–611, 2007. View at Publisher · View at Google Scholar · View at Scopus
  5. T. Shiohara, M. Iijima, Z. Ikezawa, and K. Hashimoto, “The diagnosis of a DRESS syndrome has been sufficiently established on the basis of typical clinical features and viral reactivations,” British Journal of Dermatology, vol. 156, no. 5, pp. 1083–1084, 2007. View at Publisher · View at Google Scholar · View at Scopus
  6. C. H. Wei, R. Chung-Yee Hui, C.-J. Chang et al., “Identifying prognostic factors for drug rash with eosinophilia and systemic symptoms (Dress),” European Journal of Dermatology, vol. 21, no. 6, pp. 930–937, 2011. View at Publisher · View at Google Scholar · View at Scopus
  7. P. E. Pellett, D. V. Ablashi, P. F. Ambros et al., “Chromosomally integrated human herpesvirus 6: questions and answers,” Reviews in Medical Virology, vol. 22, no. 3, pp. 144–155, 2012. View at Publisher · View at Google Scholar · View at Scopus
  8. H. Peyrière, O. Dereure, H. Breton et al., “Variability in the clinical pattern of cutaneous side-effects of drugs with systemic symptoms: does a DRESS syndrome really exist?” British Journal of Dermatology, vol. 155, no. 2, pp. 422–428, 2006. View at Publisher · View at Google Scholar · View at Scopus
  9. G. Bahat, H. G. Celik, F. Tufan, and B. Saka, “Drug rash with eosinophilia and systemic symptoms syndrome induced by sulfasalazine,” Joint Bone Spine, vol. 77, no. 1, pp. 87–88, 2010. View at Publisher · View at Google Scholar · View at Scopus
  10. I. Bejia, S. Ben Hammouda, K. Riahi et al., “DRESS syndrome induced by sulphasalazine in rheumatoid arthritis,” Joint Bone Spine, vol. 73, no. 6, pp. 764–765, 2006. View at Publisher · View at Google Scholar · View at Scopus
  11. R. T. R. de Aquino, C. S. V. Vergueiro, M. E. R. Magliori, and T. H. P. de Freitas, “Sulfasalazine-induced DRESS syndrome (Drug Rash with Eosinophilia and Systemic Symptoms),” Sao Paulo Medical Journal, vol. 126, no. 4, pp. 225–226, 2008. View at Google Scholar · View at Scopus
  12. N. B. Fredj, K. Aouam, A. Chaabane et al., “Hypersensitivity to amoxicillin after drug rash with eosinophilia and systemic symptoms (DRESS) to carbamazepine and allopurinol: a possible co-sensitization,” British Journal of Clinical Pharmacology, vol. 70, no. 2, pp. 273–276, 2010. View at Publisher · View at Google Scholar · View at Scopus
  13. K. Aouam, A. Chaabane, A. Toumi et al., “Drug rash with eosinophilia and systemic symptoms (DRESS) probably induced by cefotaxime: a report of two cases,” Clinical Medicine and Research, vol. 10, no. 1, pp. 32–35, 2012. View at Publisher · View at Google Scholar · View at Scopus
  14. J. Jurado-Palomo, R. Cabañas, N. Prior et al., “Use of the lymphocyte transformation test in the diagnosis of DRESS syndrome induced by ceftriaxone and iperacillintazobactam: two case reports,” Journal of Investigational Allergology and Clinical Immunology, vol. 20, no. 5, pp. 433–436, 2010. View at Google Scholar · View at Scopus
  15. L. Mardivirin, L. Valeyrie-Allanore, E. Branlant-Redon et al., “Amoxicillin-induced flare in patients with DRESS (Drug Reaction with Eosinophilia and Systemic Symptoms): report of seven cases and demonstration of a direct effect of amoxicillin on human herpesvirus 6 replication in vitro,” European Journal of Dermatology, vol. 20, no. 1, pp. 68–73, 2010. View at Publisher · View at Google Scholar · View at Scopus
  16. Y. Kano, M. Inaoka, K. Sakuma, and T. Shiohara, “Virus reactivation and intravenous immunoglobulin (IVIG) therapy of drug-induced hypersensitivity syndrome,” Toxicology, vol. 209, no. 2, pp. 165–167, 2005. View at Publisher · View at Google Scholar · View at Scopus
  17. R. Bourguignon, C. Piérard-Franchimont, P. Paquet, and G. E. Piérard, “DRESS syndrome to sulfasalazine,” Revue Medicale de Liege, vol. 61, no. 9, pp. 643–648, 2006. View at Google Scholar · View at Scopus
  18. M. Mennicke, A. Zawodniak, M. Keller et al., “Fulminant liver failure after vancomycin in a sulfasalazine-induced DRESS syndrome: fatal recurrence after liver transplantation: case report,” American Journal of Transplantation, vol. 9, no. 9, pp. 2197–2202, 2009. View at Publisher · View at Google Scholar · View at Scopus
  19. Y. Allanore, L. Moachon, E. Maury, A. Isvy, and A. Kahan, “Bosentan-induced drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome,” Journal of Rheumatology, vol. 37, no. 5, pp. 1077–1078, 2010. View at Publisher · View at Google Scholar · View at Scopus
  20. D. A. Khan and R. Solensky, “Drug allergy,” Journal of Allergy and Clinical Immunology, vol. 125, no. 2, pp. S126–S137, 2010. View at Publisher · View at Google Scholar · View at Scopus
  21. F. Michel, J.-C. Navellou, D. Ferraud, E. Toussirot, and D. Wendling, “DRESS syndrome in a patient on sulfasalazine for rheumatoid arthritis,” Joint Bone Spine, vol. 72, no. 1, pp. 82–85, 2005. View at Publisher · View at Google Scholar · View at Scopus
  22. E. Mylonakis, C. C. Vittorio, D. A. Hollik, and S. Rounds, “Lamotrigine overdose presenting as anticonvulsant hypersensitivity syndrome,” Annals of Pharmacotherapy, vol. 33, no. 5, pp. 557–559, 1999. View at Google Scholar · View at Scopus
  23. Y. Tung, B. Escutia, M. Blanes, M. Navarrro, and C. Pujol, “Sulfasalazine-induced hypersensitivity syndrome associated with human herpesvirus 6 reactivation and induction of antiphospholipid syndrome,” Actas Dermo-Sifiliograficas, vol. 102, no. 7, pp. 537–540, 2011. View at Publisher · View at Google Scholar · View at Scopus
  24. M. M. Levy, M. P. Fink, J. C. Marshall et al., “2001 SCCM/ESICM/ACCP/ATS/SIS International Sepsis Definitions Conference,” Intensive Care Medicine, vol. 29, no. 4, pp. 530–538, 2003. View at Publisher · View at Google Scholar · View at Scopus